Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 2, NWS San Angelo, TX

September 20, 2013Menard County, Texas

NWS San Angelo, TX issued this river flood warning at Sep 20, 2013, 12:54 PM CDT for Menard County, Texas. It took effect at Sep 20, 2013, 10:30 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 20, 2013, 12:54 PM CDT (17:54 UTC)
In effect from
Sep 20, 2013, 10:30 PM CDT
Expired
Sep 20, 2013, 8:35 PM CDT
In force
Issued by
NWS San Angelo, TX
Flood severity
Minor

County Menard County, TX

The radar

The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Saba River at Menard (MNRT2). The gauge peaked at 10.54 ft at Sep 20, 2013, 11:00 PM CDT.

actionminormoderate102009/2009/2109/22
Action stage
8 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08144500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 3:47 PM CDT, 21 hours 7 minutes earlier.

Area forecast discussion, Sep 19, 3:47 PM CDT, 21 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT THU SEP 19 2013

.SHORT TERM...(Tonight and tomorrow)

Currently, widespread light to moderate showers are moving
northeast across West Central Texas. This air mass is primarily
tropical in nature, therefore little to no lightning is expected.
There are several features contributing to the ongoing rainfall
across the area. The first is a swath of mid to upper level moisture
from Hurricane Manuel moving northeast into West Central Texas.
Meanwhile, low level southeast flow will bring additional moisture
from the Gulf of Mexico. We are also expecting precipitable water to
increase to 2 inches by late this afternoon. To give a frame of
reference for the moisture availability in the area, the
precipitable water at Midland and Del Rio are in the 99th percentile
of climatology, 1.78" and 2.34 respectively.  Finally, a cold front
will meander south from the Panhandle into West Central Texas
tomorrow afternoon. For this reason we expect the best chances for
precipitation will be late tonight and Friday.

Afternoon highs tomorrow were are slightly below guidance, due to
the cloud cover and high dew points across the area. I kept the
overnight lows in the upper 60s to near 70 since we do not expect
the frontal boundary until the afternoon hours.

Dunn

.LONG TERM...(Friday night through Wednesday)

Widespread rain is expected to taper off by Friday evening, with
scattered showers (and a few thunderstorms) continuing through the
overnight hours. Additional rainfall amounts Friday night will
generally remain below 1/2". This will put storm total rainfall
amounts at 1 to 3 inches with localized amounts exceeding 4 inches.

The 12z model suite depicts a slightly slower departure of this
system, delaying the drying by several hours from yesterday's runs.
Thus, PoPs were continued through Saturday afternoon for the
southern half of the CWA. Afternoon temperatures will be limited
given the widespread cloud cover and residual showers. Max temps are
expected to remain in the low to mid 80s. Drier air will advect into
the area by Saturday evening, dropping dewpoints down to near 50
degrees. With clearing skies, dry air, and light winds, temps should
cool nicely, dropping down around 60 degrees by Sunday morning.
Residual ground moisture will temper the radiational cooling
potential, however.

Differences exist between the GFS and ECMWF Sunday and beyond,
especially regarding the extent to which the low level moisture is
scoured out of the area. The GFS keeps most of this moisture in the
vicinity of I-35 southwest of San Antonio, with return flow
advecting this moisture back into the CWA as early as Sunday
afternoon. The ECMWF is more aggressive in shoving this moisture
south, resulting in a slower moisture return and lower sky cover
into early next week. This will have an affect on min temps early in
the work week, with the slightly cooler ECMWF favored over the
warmer GFS.

We will see quasi-zonal flow aloft early next week transitioning to
southwesterly as a mid-latitude wave digs into the southwest CONUS.
This will result in warmer temperatures with generally dry weather
continuing through the period. However, the GEM and ECMWF are
hinting at another tropical wave moving into Central TX during the
latter part of next week.  This will need to be watched over the
next few days.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  80  63  83  58 /  70  70  30  10   0
San Angelo 	 70  79  66  83  60 /  70  70  40  20   5
Junction 	 70  82  68  81  61 /  70  70  60  40   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Friday evening FOR THE FOLLOWING
ZONES: Coke...Concho...Crockett...Irion...Kimble...Menard...
Schleicher...Sterling...Sutton...Tom Green.

&&

18/25
Hazardous weather outlook, Sep 19, 3:38 PM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT THU SEP 19 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
338 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD MODERATE...TO OCCASIONALLY HEAVY...PRECIPITATION WILL
CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS THROUGH THE EVENING
AND OVERNIGHT HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS
WEST OF A LINE FROM ROBERT LEE TO JUNCTION THROUGH 7 PM FRIDAY.
WHILE HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...ISOLATED
THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH FRIDAY. THREAT OF FLOODING WILL BE ENHANCED DUE TO A SLOW
MOVING COLD FRONT INTERACTING WITH MOISTURE FROM HURRICANE
MANUEL AND THE GULF OF MEXICO. THEREFORE...THE PRIMARY HAZARD WILL
BE FLASH FLOODING ESPECIALLY ACROSS AREAS THAT HAVE ALREADY
RECEIVED SIGNIFICANT RAINFALL. THE FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 7 PM FRIDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL OBSERVERS ARE ENCOURAGED TO RELAY RAINFALL MEASUREMENTS
AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:25 PM CDTAreal Flood AdvisorySJTMcCulloch110 min
Sep 19, 8:28 PM CDTAreal Flood AdvisorySJTBrown, Coleman2 hr
Sep 19, 10:01 PM CDTAreal Flood AdvisorySJTMcCulloch, San Saba119 min
Sep 20, 6:24 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton12 hr
Sep 20, 6:31 AM CDTFlash Flood WarningSJTIrion, Tom Green6 hr
Sep 20, 7:09 AM CDTFlash Flood WarningSJTBrown, Callahan, Coleman3 hr
Sep 20, 7:34 AM CDTRiver Flood WarningSJTMason13 hr
Sep 20, 9:03 AM CDTAreal Flood AdvisorySJTConcho, Menard3 hr
Sep 20, 11:27 AM CDTFlash Flood WarningSJTKimble, Menard6 hr
Sep 20, 11:45 AM CDTFlash Flood WarningSJTKimble, Mason6 hr
Sep 20, 12:38 PM CDTAreal Flood AdvisorySJTMcCulloch, San Saba3 hr
Sep 20, 5:40 PM CDTAreal Flood AdvisorySJTKimble, Mason, Menard6 hr
Sep 20, 6:23 PM CDTAreal Flood AdvisorySJTCrockett, Schleicher, Sutton6 hr

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.